Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 47, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 25, 2002, 11:19 PM CDT for Marathon County, Portage County, Wood County, Wisconsin. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2002, 11:19 PM CDT (04:19 UTC)
- Expired
- Jun 26, 2002, 12:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Marathon County, WI, Portage County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 121 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 11:20 PM CDT | Thunderstorm Wind 50 E | Stevens Pt, WI | |
| Jun 25, 11:35 PM CDT | Thunderstorm Wind 50 E | Rosholt, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 260419 SVRGRB WIC073-097-141-260515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1118 PM CDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MARATHON COUNTY IN WISCONSIN PORTAGE COUNTY IN WISCONSIN WOOD COUNTY IN WISCONSIN * UNTIL 1215 AM CDT * AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATED A LINE OF SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL. THE LINE WAS LOCATED FROM 11 MILES NORTHEAST OF WAUSAU TO 11 MILES WEST OF WISCONSIN RAPIDS. THE LINE WAS MOVING EAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... RUDOLPH BY 1120 PM CDT. RINGLE BY 1120 PM CDT. JUNCTION CITY BY 1120 PM CDT. WISCONSIN RAPIDS BY 1125 PM CDT. LAW ENFORCEMENT REPORTED 3/4 INCH DIAMETER HAIL IN WAUSAU AT 1110 PM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GREEN BAY. LAT...LON 4510 8954 4432 9025 4435 8938 4499 8922 KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:00 PM CDT, 7 hours 19 minutes earlier.
Area forecast discussion, Jun 25, 4:00 PM CDT, 7 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT TUE JUN 25 2002 THREAT OF SVR TSTMS/HEAVY RAINFALL TONIGHT IS THE MAIN CONCERN. NMRS SMALL CLUSTERS OF TSTMS WERE DEVELOPING OVER THE WSTRN GREAT LKS RGN...MAINLY NEAR OLD OUTFLOW AND LK-BREEZE BOUNDARIES. OTHERS WERE DEVELOPING OVER EASTERN ND/N MN...IN ASSOCIATION WITH A POTENT VORT AND THE RRQ OF 70-80KT UPPER JET. A VERY UNSTABLE AIR MASS WAS IN PLACE...ESP OVER MN/WSTRN WI...WHERE MSAS LIS WERE IN THE -8 TO -12 RANGE. SINCE RELATIVELY WEAK OUTFLOW BOUNDARIES HAVE BEEN ABLE TO GENERATE SOME CONVECTION THIS AFT...ITS SAFE TO ASSUME THAT THE CAP IS WEAK. THUS... WOULD EXPECT CONVECTION TO INCREASE RAPIDLY DURING THE LT AFT/EARLY EVG AS THE UPPER DYNAMICS ARRIVE. GIVEN THE DEGREE OF INSTAB AND AN EXPECTED INCREASE IN THE UPPER-LEVEL WIND FIELDS...WOULD EXPECT SEVERAL STORMS TO BECOME SVR. CANNOT RULE OUT THE THREAT CONTINUING INTO THE OVERNIGHT HOURS. HEAVY RAINFALL IS ALSO A CONCERN...GIVEN PRECIP WATER VALUES 175-200% OF NORMAL...RELATIVELY SLOW MOVMT OF THE CELLS AND STG DYNAMIC SUPPORT. WILL MAINTAIN THE THREAT OF STORMS FOR TOMORROW...ESP FOR THE SE 1/2 OF THE FA...WHERE THE FRONT WILL BE SLOW TO MOVE THROUGH AND CAPES WILL INCREASE INTO THE 1000-2000 J/KG RANGE. CONVECTION SHOULD CLEAR THE FA BY LATE AFTERNOON...SO WILL DROP THE WEDS EVG MENTION IN THE ZONES. DRY AND WARM WX EXPECTED FOR THE REMAINDER OF THE WEEK AS RIDGING SFC/ALOFT BUILDS IN. THERE MAY BE ENOUGH MOISTURE RETURN EARLY NEXT WEEK TO ALLOW SCT TSTMS TO DEVELOP...BUT CONFIDENCE IS LOW. EXTENDED PROGS SHOW HIGH HGTS AND WARM MID-LEVEL TEMPS PERSISTING...SUGGESTING THAT A STG CAP MAY BE IN PLACE. WENT ABOVE EXTENDED GUIDANCE TEMPS. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jun 25, 8:05 PM CDT, 3 hours 14 minutes before
WIZ005-010-018-260230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 805 PM CDT TUE JUN 25 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PARTS OF NORTH-CENTRAL AND NORTHWEST WISCONSIN UNTIL MIDNIGHT... SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHWEST WISCONSIN THIS EVENING. THE STORMS HAVE PRODUCED LARGE HAIL AND DAMAGING WINDS. THESE THUNDERSTORMS WILL AFFECT FAR NORTH-CENTRAL WISCONSIN BEGINNING ABOUT 9 P.M. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR VILAS...ONEIDA AND LINCOLN COUNTIES UNTIL MIDNIGHT. A SEVERE THUNDERSTORM WATCH MEANS STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA. EVERYONE IN NORTH-CENTRAL AND NORTHEAST WISCONSIN SHOULD STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 25, 9:50 PM CDT, 1 hour 29 minutes before
WIZ005-010>013-018>021-030-031-035>037-045-073-074-260500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 950 PM CDT TUE JUN 25 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF CENTRAL AND NORTHEAST WISCONSIN... SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHERN AND WEST-CENTRAL WISCONSIN THIS EVENING. THE STORMS HAVE PRODUCED LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. THESE THUNDERSTORMS WILL AFFECT MUCH OF NORTHEAST AND CENTRAL WISCONSIN THROUGH MIDNIGHT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR: VILAS...ONEIDA AND LINCOLN COUNTIES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM FOR: FLORENCE... FOREST...MARINETTE...OCONTO...LANGLADE...MENOMINEE...SHAWANO... MARATHON...WOOD...PORTAGE...WAUPACA AND WAUSHARA. A SEVERE THUNDERSTORM WATCH MEANS STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA. EVERYONE IN NORTH- CENTRAL AND NORTHEAST WISCONSIN SHOULD STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JKL WWW.CRH.NOAA.GOV/GRB
Local storm report, Jun 25, 11:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1103 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM SPENCER WI WIND DAMAGE
06/25/02 MARATHON TREES DOWN REPORTED BY LAW
ENFORCEMENT.
ECKBERGLocal storm report, Jun 25, 11:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1104 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM SPENCER WI WIND DAMAGE
06/25/02 MARATHON TREES DOWN REPORTED BY LAW
ENFORCEMENT.
ECKBERGLocal storm report, Jun 25, 11:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1118 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 PM WAUSAU WI .75 INCH HAIL
06/25/02 MARATHON REPORTED BY LAW ENFORCEMENT
ECKBERGLocal storm report, Jun 25, 11:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1119 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 PM WAUSAU WI .75 INCH HAIL
06/25/02 MARATHON REPORTED BY LAW ENFORCEMENT
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:25 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 65 min |
| Jun 25, 9:48 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 42 min |
| Jun 25, 10:02 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 58 min |
| Jun 25, 10:19 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 56 min |
| Jun 25, 10:43 PM CDT | Tornado Warning | GRB | Marathon | 32 min |
| Jun 25, 10:50 PM CDT | Flash Flood Warning | GRB | Marathon, Wood | 85 min |
| Jun 26, 12:40 AM CDT | Special Marine Warning | GRB | 110 min | |
| Jun 26, 12:40 AM CDT | Special Marine Warning | GRB | 110 min | |
| Jun 26, 12:40 AM CDT | Special Marine Warning | GRB | 110 min | |
| Jun 26, 12:40 AM CDT | Special Marine Warning | GRB | 110 min | |
| Jun 26, 3:35 PM CDT | Special Marine Warning | GRB | 70 min | |
| Jun 26, 4:48 PM CDT | Special Marine Warning | GRB | 72 min | |
| Jun 26, 4:48 PM CDT | Special Marine Warning | GRB | 72 min | |
| Jun 26, 5:50 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jun 26, 5:50 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jun 26, 5:50 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jun 26, 6:38 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.